What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 15, 12:55 PM EST, 40 minutes earlier.
Area forecast discussion, Aug 15, 12:55 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
155 PM EDT Sat Aug 15 2020
.SYNOPSIS...
Weak low pressure in eastern Kentucky will slowly move northeast
today and tonight. A weak cold front will cross the region on
Sunday followed by a secondary front on Monday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
An inverted trough extending north from a weak surface low in
Kentucky looks like it will provide enough convergence for
additional showers and storms to develop in the afternoon across
the middle of the forecast area. Like yesterday, this activity
will propagate westward.
Temperatures will rise into the mid 80s in western counties. In
the east decreasing cloudiness may be late enough to keep
temperatures from getting out of the upper 70s or lower 80s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Some showers may linger in western counties in the early evening
before dissipating. Skies will clear out at least for the
evening but then may redevelop late at night. A weak cold front
will approach and move through the area on Sunday. Showers and
thunderstorms will increase in coverage ahead of this boundary
as it sweeps across the area. There will be some shear as a mid
level short wave moves through with the front. Even though lapse
rates are not all that impressive, some stronger storms are not
out of the question.
Lows will be in the lower to mid 60s with highs back in the
upper 70s to mid 80s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
As the cold front exits to the southeast earlier in the evening, any
lingering showers or thunderstorms will quickly exit and die out, in
favor of clearing skies and cooler temperatures with lows near 60
degrees. Some cold pool showers may occur over northern reaches of
the CWA in the afternoon, as the daytime heating combines with some
lingering upper level spin still present after the mean l/w trof
moves east. Highs will be a degree or sow warmer but relatively
similar to Sunday's highs in the lower 80s, mainly due to less
rainfall and some sunshine.
High pressure building to the west and another digging upper level
trough will keep cool air and some instability showers possible
during peak heating on Tuesday. Overnight lows will drop 2-3
degrees for Mon night and again Tues night, bottoming out then in
the mid 50s northwest to near 60 in the southeast. Low temps beyond
Wed morning will remain in the upper 50s to low 60s through the
remainder of the forecast. Highs take a similar turn, bottoming out
within a degree or three of 80 Tue and Wed, rising to the low and
mid 80s for the rest of the week.
The cool air is due to a surface high to the west or north of the
region and a continued deep northwest to west flow. This flow will
gradually weaken late in the period with an upper low developing
southwest of the Ohio Valley and gradually nose into the region
Saturday, being pushed east on Sunday.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
An inverted low level trough over central and south central Ohio
this afternoon is forecast to propagate west for the remainder
of the afternoon hours. Some scattered showers/storms are
expected with this feature as the drift toward the
south/southwest. Have placed a TEMPO TSRA at KCMH/KLCK at the
onset of the terminals with VCTS elsewhere. Locally MVFR/IFR
conditions can occur in the more robust storms.
For tonight, convection will wane with the loss of heating,
allowing skies to become mostly clear. Some patchy to perhaps
areas of mist/fog will form across central/south central Ohio
and along and south of the Ohio River. Have brought some
MVFR/IFR visibilities at the various terminals for now to get
the forecast to trend in this direction should mist/fog become
more prevalent or lower in conditions.
On Sunday, any fog/mist will lift between 12Z and 14Z. A cold
front is expected to move into the area during the afternoon.
Diurnal heating will allow the atmosphere to destabilize. And
with just enough deep wind shear and low level forcing,
scattered showers and thunderstorms are forecast to develop.
Have placed a VCSH in the terminals for now since it is still
quite a way out in the future. As usual, aviators can expect
MVFR/IFR conditions in the more robust thunderstorms.
The winds through the period will vary quite a bit given the
inverted trough then the approach of the cold front.
OUTLOOK...No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...
LONG TERM...Franks
AVIATION...Hickman
Hazardous weather outlook, Aug 15, 10:08 AM EST, 3 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1108 AM EDT Sat Aug 15 2020
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-161515-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
1108 AM EDT Sat Aug 15 2020
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 15, 9:16 AM EST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1016 AM EDT SAT AUG 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND DMG 1 SSE MARYSVILLE 40.23N 83.37W
08/14/2020 UNION OH PUBLIC
LARGE TREE SPLIT IN HALF. REPORT VIA SOCIAL MEDIA.
PICTURE VERIFIED. TIME ESTIMATED.
&&
BINAUSpecial weather statement, Aug 15, 12:42 PM EST, 53 minutes before
Special Weather Statement
National Weather Service Wilmington OH
142 PM EDT Sat Aug 15 2020
OHZ056-151815-
Licking OH-
142 PM EDT Sat Aug 15 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LICKING COUNTY
UNTIL 215 PM EDT...
At 141 PM EDT, radar indicated a strong thunderstorm over Marne,
moving southwest at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 35 mph...
Very heavy rain...
Locations impacted include...
Newark, Heath, Granville, Buckeye Lake, Hebron, Hanover, Granville
South, Marne, Harbor Hills, Beechwood Trails, Kirkersville, Toboso,
Interstate 70 at State Route 37 and Fallsburg.
This includes I-70 in Ohio between mile markers 121 and 132.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4003 8220 3993 8246 3993 8264 4003 8264
4023 8219
TIME...MOT...LOC 1741Z 055DEG 12KT 4009 8230
ConiglioSpecial weather statement, Aug 15, 1:14 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
214 PM EDT Sat Aug 15 2020
OHZ056-151845-
Licking OH-
214 PM EDT Sat Aug 15 2020
...A STRONG THUNDERSTORM WILL AFFECT LICKING COUNTY UNTIL 245 PM
EDT...
At 214 PM EDT, radar indicated a strong thunderstorm over Granville,
moving southwest at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 35 mph...
Very heavy rain...
Locations impacted include...
Newark, Reynoldsburg, Heath, Granville, Pataskala, Johnstown, Hebron,
Utica, Hanover, Granville South, Marne, Beechwood Trails, Summit
Station, Etna, New Albany, Jersey, Kirkersville, Alexandria, St.
Louisville and Purity.
This includes I-70 in Ohio between mile markers 114 and 125.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3999 8220 3993 8262 3994 8278 4012 8276
4022 8249 4024 8219
TIME...MOT...LOC 1814Z 061DEG 11KT 4009 8250
Coniglio